MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 75% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalic arch.An 8.0mm x 40mm x 50cm athletis balloon catheter was advance for dilation.During the procedure, the balloon ruptured upon first inflation at 25 atmospheres for several seconds.The device was removed without any problem, and the procedure was completed with another of the same device.There was no patient complications noted as a result of this event, and the patient was in good condition after the procedure.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 75% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalic arch.An 8.0 mm x 40 mm x 50 cm athletis balloon catheter was advance for dilation.During the procedure, the balloon ruptured upon first inflation at 25 atmospheres for several seconds.The device was removed without any problem, and the procedure was completed with another of the same device.There was no patient complications noted as a result of this event, and the patient was in good condition after the procedure.
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded, which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 31 atmospheres.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 2mm distal from the distal markerband.A visual and tactile examination identified no kinks or damage to the shaft and tip of the device.The reported event was confirmed.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22106271
Report Number2124215-2025-29258
Device Sequence Number17898262
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public(01)08714729974048(17)271216(10)35497431
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347080450
Device Catalogue NumberH74939347080450
Device Lot Number0035497431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 018 GUIDEWIRE; GUIDEWIRE: 018 GUIDEWIRE; INFLATION DEVICE: NIPRO; INFLATION DEVICE: NIPRO; INTRODUCER SHEATH: 7F3 CM; INTRODUCER SHEATH: 7F3 CM
Patient SexUnknown